MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013465-040
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the tortuous iliac artery where there were stents present as well as calcium and aneurysms, via contralateral approach.The 3x40 mm armada 18 percutaneous transluminal angioplasty (pta) catheter was advanced over a command guide wire through a 6fr sheath.The armada balloon was unable to be advanced to the lesion and was also unable to be removed from the guide wire.The devices were removed together and the command guide wire was attempted to be re-advanced; however, it was not possible to recross the lesion and the procedure was aborted.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.The patient will come back for another procedure, attempting antegrade approach.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported difficulty advancing and removing the guide wire from the device could not be confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation was unable to determine a conclusive cause for the reported complaints.However, possible factors that may contribute to the difficult advancing and removing the bdc from the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, device placement technique, buildup of procedural contaminants in the guide wire lumen, guiding catheter support, inner diameter of guide wire lumen, condition of the guide wire, or damage to the shaft of the catheter.A conclusive cause for the reported complaints could not be determined since the difficulty could not be confirmed during return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19436083
Report Number2024168-2024-06432
Device Sequence Number20946403
Product Code LIT
UDI-Device Identifier08717648207860
UDI-Public(01)08717648207860(17)261130(10)3061441
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1013465-040
Device Lot Number3061441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDE WIRE
Patient Age72 YR
Patient SexMale
Patient Weight70 KG